Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 185, NWS San Francisco Bay Area, CA

August 27, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 27, 2016, 3:16 AM PDT. It took effect at Aug 27, 2016, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 27, 2016, 3:16 AM PDT (10:16 UTC)
In effect from
Aug 27, 2016, 2:00 PM PDT
Expired
Aug 27, 2016, 12:27 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

246 
WHUS76 KMTR 271016
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
316 AM PDT SAT AUG 27 2016


PZZ530-271830-
/O.NEW.KMTR.SC.Y.0185.160827T2100Z-160828T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
316 AM PDT SAT AUG 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
139 
WHUS76 KMTR 271548
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
848 AM PDT SAT AUG 27 2016

PZZ530-280000-
/O.CON.KMTR.SC.Y.0185.160827T2100Z-160828T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
848 AM PDT SAT AUG 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
921 
WHUS76 KMTR 271927
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1227 PM PDT SAT AUG 27 2016


PZZ530-272030-
/O.CAN.KMTR.SC.Y.0185.160827T2100Z-160828T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
1227 PM PDT SAT AUG 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 3:09 AM PDT, 7 minutes earlier.

Area forecast discussion, Aug 27, 3:09 AM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
309 AM PDT SAT AUG 27 2016

.SYNOPSIS...Very little change is expected through at least the
middle of next week. Temperatures will be near or slightly below
normal through the period. Areas of night and morning low clouds
will give way to sunny skies by midday for inland areas. Most
coastal areas will continue to see widespread low cloud cover
persist through the daytime hours.

&&

.DISCUSSION...As of 3:00 AM PDT Saturday...Broken record forecast
as we approach the final week of August. After countless days
of widespread morning clouds with mostly mild daytime
temperatures, look for little change at least through the middle
of next week. At the surface the flow continues to be moderately
onshore while the marine layer is still in excess of 2,500 feet
these two factors will produce more cooler than normal readings.

A ridge of high pressure will start to build into our region over
the next several days which will help to bring some warming
especially for inland regions. Spots will away from the coast will
increase 3 to 7 degrees with widespread upper 70s to upper 80s
forecast. Coastal areas will generally be in the 60s to lower 70s.
Hot weather will be confined to southern Monterey and San Benito
counties with 90s to lower 100s anticipated. Smoke is expected to
mostly stay confined south of the San Francisco Bay Region and Santa
Clara County.

Longer range models flip to a trough pattern for the second half
of next week and keep that in place going into the following week.
Models are in disagreement with the depth of the trough however
there is general agreement that we will see another drop in
temperatures which could last through the first week in September.
The bulk of any rain should remain to our north.

&&

.AVIATION...as of 10:48 AM PDT Friday...Low clouds quickly
dissipating over inland areas around the San Francisco Bay with
generally weak southerly winds. Cloud cover slower to burn-off
over the North Bay however. Meanwhile, low clouds persist over
much of the Monterey Bay Region as the marine layer remains around
2800 feet in depth. Thus, this area may remain under low clouds
through much of the day, potentially breaking out for a few hours
this afternoon. Onshore flow will increase slightly though
the afternoon and early evening with low clouds likely to spread
back inland late this evening and persist into Saturday morning.

Vicinity of KSFO...Low ceilings have scattered out over the
region this morning with variable to light southerly winds. Wind
speeds will then increase this afternoon out of the west/southwest
with the onset of the sea breeze. Low clouds likely to return
around 04Z this evening and will persist into Saturday morning.

High confidence.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR ceilings persist over the region
this morning and will likely remain in place through much of the
day. However, inland areas such as KSNS may scatter out briefly
this afternoon before low clouds spread back inland this evening.
Onshore winds will increase slightly through the afternoon as the
sea breeze develops.

High confidence.

&&

.MARINE...as of 10:48 AM PDT Friday...A weak surface pressure
gradient across the coastal waters will maintain generally light
winds and seas through the weekend. Locally stronger and gusty
winds anticipated north of the Bay Bridge in the afternoon hours.
A mixed short period northwest swell and a long period southerly
swell will continue to impact the coastal waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 2 PM

&&

PUBLIC FORECAST: Bell
AVIATION: RGass
MARINE: RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.